Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 51, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 11, 2003, 8:54 AM CDT for St. Mary Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 8:54 AM CDT (13:54 UTC)
- Expired
- Jun 11, 2003, 10:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County St. Mary Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2811 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
808 WUUS54 KLCH 111354 SVRLCH LAC101-111500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 854 AM CDT WED JUN 11 2003 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA * UNTIL 1000 AM CDT * AT 851 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MORGAN CITY...MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BAYOU VISTA...BERWICK AND MORGAN CITY THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH COULD CAUSE SIGNIFICANT DAMAGE TO PROPERTY. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 2975 9125 2968 9131 2961 9119 2970 9110 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:34 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 11, 6:34 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 634 AM CDT WED JUN 11 2003 WILL UPDATE LFT ZONE TO INCREASE POPS TODAY. SHRA/TSRA CURRENTLY COVER ABOUT 60 TO 70 PERCENT OF THE LFT AREA AND ALTHOUGH THIS ACTIVITY SHOULD START TO DISSIPATE/MOVE EAST THIS MORNING...LOOKS LIKE IT IS LINGERING A BIT LONGER THAN EXPECTED. ............PREVIOUS DISCUSSION.............. CURRENTLY...UPPER LEVEL TROF IN EASTERN OK EVIDENT ON PROFILER PLOTS AND WV IMAGERY. AREA OF CONVECTION ASSOCIATED WITH THIS TROF IS MOVING INTO THE NORTHWESTERN PORTIONS OF SHV CWA. ISOLATED SHOWERS ASSOCIATED WITH A SPEED CONVERGENCE BOUNDARY BEING PICKED UP ON RADAR DOWN IN OUR COASTAL WATERS AND SLOWLY MOVING TO THE NORTH. SOME OF THESE SHOWERS ARE MAKING IT AS FAR AS I-10. SHORT TERM...MID-LEVEL ENERGY SUPPORTING CURRENT SHOWERS IN SOUTHERN AND MARINE ZONES WILL MOVE TO THE EAST AND WEAKEN BY SUNRISE...SO NOT LOOKING FOR ANY FURTHER DEVELOPMENT AFTER THAT TIME. AS THE S/W IN OK MOVES EAST TODAY...LOOKING FOR ASSOCIATED ENERGY AND MOISTURE TO MOVE THROUGH OUR AREA...MOSTLY THE NORTHERN ZONES. WILL GO WITH HIGHER POPS UP NORTH...ALTHOUGH WITH THIS CURRENT PATTERN ALL AREAS HAVE CHANCE POPS TODAY. WITH A SLIGHT INCREASE IN CLOUD COVER TODAY COMPARED TO YESTERDAY...TEMPS WILL BE JUST SLIGHTLY LOWER THAN YESTERDAYS MAX. LONG TERM...NO CHANGES PLANNED FOR THE CURRENT FCST IN THE LONG TERM. SLIGHT CHANCE TO CHANCE POPS THROUGH EARLY NEXT WEEK. GFS SHOWS UPR LVL RIDGE MOVING INTO THE AREA AROUND THE TUES/WED TIME- FRAME...SO MAY BE ABLE TO LOWER POPS THEN...BUT FOR NOW TOO IFFY TO SAY FOR SURE. .PRELIMINARY POINT TEMPS/POPS... KLCH 88 77 88 76 / 30 20 30 20 KBPT 89 77 89 77 / 30 20 20 20 KAEX 91 75 90 75 / 40 20 30 20 KLFT 89 76 89 76 / 40 20 30 20 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. MCNATT
Hazardous weather outlook, Jun 11, 4:48 AM CDT, 4 hours 6 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-121030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 448 AM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL PRODUCE ISOLATED SHOWERS THUNDERSTORMS THROUGHOUT THE DAY. HEAVY RAIN... SMALL HAIL...AND GUSTY WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH EARLY NEXT WEEK. SOME THUNDERSTORMS WILL HAVE THE POSSIBILITY OF BEING SEVERE. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT. THE ASSISTANCE OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED AT THIS TIME. MCNATT
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.